Myths and Suggestions

Myths About Hormone Replacement Therapy

If the antifungal cream hasn’t worked try some oestrogen cream.

Unless your periods have stopped or you are breastfeeding, oestrogen cream is not going to help you and if you have thrush it can make it worse. Furthermore oestrogen creams are rapidly effective. If they have not worked in a month stop using them. Never accept the use of an oestrogen cream as a treatment for any vulval condition in a child unless you have been told that she has a something called “agglutination of the labia”. It is completely inappropriate to use topical oestrogen in a child in any other situation. It will be ineffective and very likely to sting.

Hormone Replacement Therapy does not cause thrush or allergies

This is not true. After you have reached menopause being on HRT can give you thrush. This is a completely separate issue to the controversy around HRT and breast cancer but it may nevertheless make you question whether HRT is good for you.

If you do get thrush while on HRT, you may have to stop it for a while to be able to treat the thrush properly.

HRT can occasionally cause allergies and oestrogen pessaries can cause allergic reactions that you experience as an itchy, uncomfortable vaginitis with a heavy discharge.